Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Infant had a heart surgery and was incubated, causing a lot of Phlegm and vomiting, left vocal cord is paralyzed. Cause for phlegm?

My 5 month old just had heart surgery and was intubate for a week they took the tube out then they had to put it back in with in a couple hours. He was intubate for 4 more days.. since then he s had a lot of phlegm that just sits in the back of his throat and sometimes ends up gagging on it and throws up. And his left vocal cord is paralyzed for now. Main question is what could be causing all the phlegm? He is not sick, does not have a cold or anything.
Asked On : Sun, 24 Mar 2013
Answers:  1 Views:  33
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Pediatrician, Neonatology 's  Response
this is common problem in children with heart disease.this is due to lung infection and it will be cured with antibiotics. he may need nebulisation/chest physiotherapy.
Answered: Wed, 3 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor